Arkansas, 2005

Damaging Wind in Arkansas, August 6, 2005

August 6, 2005 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 6, 3:04 PM CST, 16 minutes earlier.

Area forecast discussion, Aug 6, 3:04 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
404 PM CDT SAT AUG 6 2005

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
SCATTERED SHOWERS/THUNDERSTORMS POPPED UP MAINLY IN NORTHERN
AND CENTRAL ARKANSAS THIS AFTERNOON...WITH PRECIPITATION MORE
ISOLATED IN THE SOUTH. MAIN PRECIPITATION AREA NEAR A COLD
FRONT...WHICH WILL CONTINUE PUSHING INTO THE SOUTHERN COUNTIES
OVERNIGHT.

SCATTERED STORMS WILL SHIFT WITH THE FRONT THIS EVENING...AND WILL
BECOME MORE ISOLATED TOWARD MIDNIGHT.

ON SUNDAY...FRONT WILL BE ACROSS SOUTHERN ARKANSAS. SCATTERED
STORMS WILL REDEVELOP MAINLY FROM LITTLE ROCK SOUTHWARD.

LOOKING AHEAD...LOW PRESSURE WILL DEVELOP ALOFT MONDAY/TUESDAY.
PATTERN WILL REMAIN UNSETTLED...WITH A CHANCE OF PRECIPITATION
CONTINUING.

IF TODAY IS ANY INDICATION...STORMS IN THE SHORT TERM WILL NOT
EXHIBIT MUCH MOVEMENT...WITH LOCALLY HEAVY RAIN LIKELY. ALSO...A
FEW STORMS COULD BE SEVERE...BUT NO ORGANIZED SEVERE WEATHER IS
EXPECTED.

TEMPERATURES IN THE SHORT TERM WILL TEND TO BE AT/A LITTLE BELOW
NORMAL WITH CLOUDS/SCATTERED PRECIPITATION EACH DAY. (46)
&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY
AN UNSETTLED WEATHER PATTERN WILL CONTINUE INTO THE MIDDLE OF THE
WEEK. A TROUGH OF LOW PRESSURE AND ABUNDANT MOISTURE WILL BE ACROSS
THE AREA TO BEGIN THE EXTENDED PERIOD. HIGH PRESSURE WILL BE LOCATED
IN THE PLAINS. HIGH PRESSURE WILL BUILD OVER ARKANSAS LATE THURSDAY
INTO FRIDAY...DIMINISHING RAIN CHANCES.

WILL KEEP SLIGHT CHANCE POPS ACROSS MAINLY SOUTHEAST SECTIONS
WEDNESDAY AND THURSDAY. THE HIGH PRESSURE WILL BRING DRIER AIR INTO
THE AREA FRIDAY ALLOWING STORMS TO EXIT TO THE EAST. MUCH OF THE
MOISTURE WILL BE EAST OF ARKANSAS ON SATURDAY SO WILL KEEP SATURDAY
DRY AT THIS TIME. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE
NORMAL. (51)
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  72  92  72  92 /  40  30  30  30
HARRISON AR       67  88  67  90 /  20  20  20  30
HOT SPRINGS AR    72  92  72  92 /  30  30  30  30
PINE BLUFF AR     72  92  72  92 /  30  40  30  30
MOUNTAIN HOME AR  67  88  67  90 /  20  20  20  30
MONTICELLO AR     73  92  73  93 /  30  40  30  30
SEARCY AR         70  91  70  92 /  40  30  30  30
MOUNT IDA AR      71  92  71  92 /  30  30  30  30
RUSSELLVILLE AR   70  92  70  92 /  30  20  20  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...46 / LONG TERM....51
Hazardous weather outlook, Aug 6, 2:30 PM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 PM CDT SAT AUG 6 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
330 PM CDT SAT AUG 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK COLD FRONT WAS SLOWLY PUSHING SOUTHWARD INTO CENTRAL ARKANSAS
THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH MID EVENING...USING THE FRONT AS A FOCAL POINT. SOME OF THE
STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS. HOWEVER...ORGANIZED
SEVERE WEATHER IS NOT EXPECTED. MOST OF THE ACTIVITY WILL DIMINISH
AFTER SUNSET THIS EVENING.

THE STORMS WILL BE MOISTURE LADEN AND MOVE VERY SLOWLY. AS A RESULT
...COPIOUS AMOUNTS OF RAIN AND LOCALIZED FLASH FLOODING MAY RESULT.
SOME OF THE STRONGER STORMS MAY DROP IN EXCESS OF TWO INCHES OF RAIN
IN AN HOUR OR LESS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WEAK LOW PRESSURE SYSTEM ALOFT WILL LINGER IN THE AREA FOR THE
NEXT SEVERAL DAYS. AS A RESULT...SCATTERED SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE EACH DAY...WITH SLIGHTLY BETTER CHANCES OVER THE
SOUTHERN PARTS OF ARKANSAS. HOWEVER...THE CHANCES OF SEVERE WEATHER
WILL REMAIN LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK

56

The radar

The Little Rock radar (KLZK), 36 km away, was scanning. The volume nearest the first event began at 21:19 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lonoke

When
August 6, 3:20 PM CST
Where
Lonoke County, Woodlawn
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
34.917, -91.883

Trees and power lines blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475968.